Alert archive / Montana / Flood Watches in 2018
Flood Watch 4, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at May 8, 2018, 10:43 AM MDT for 6 counties in Montana. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2018, 10:43 AM MDT (16:43 UTC)
- Expired
- May 10, 2018, 7:46 AM MDT
- In force
- 45 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 89 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WGUS65 KMSO 081643 FFAMSO Flood Watch National Weather Service Missoula MT 1043 AM MDT Tue May 8 2018 MTZ003-100300- /O.NEW.KMSO.FA.A.0004.180508T1643Z-180512T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Flathead/Mission Valleys- 1043 AM MDT Tue May 8 2018 ...FLOOD WATCH IN EFFECT FOR THE FLATHEAD RIVER AT COLUMBIA FALLS... The National Weather Service in Missoula has issued a * Flood Watch for the Flathead River at Columbia Falls in northwest Montana. * Until further notice. * At 9:45 AM Tuesday the stage was 13.4 feet. The river will continue to rise to 13.7 feet by Thursday, with additional rises possible thereafter. * Snowmelt runoff will continue to cause high water on the Flathead River. In addition, rainfall amounts between 0.25 and 0.50 inches are possible late Wednesday through Thursday, further exacerbating flooding. * At 14.0 feet...flooding of farm crops adjacent to the Flathead River is likely. Sections of Steel Bridge Road become inundated with water and impassable. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
5 follow-up statements
586 WGUS65 KMSO 081923 AAA FFAMSO Flood Watch...UPDATED National Weather Service Missoula MT 123 PM MDT Tue May 8 2018 MTZ003-100300- /O.CON.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Flathead/Mission Valleys- 123 PM MDT Tue May 8 2018 ...FLOOD WATCH REMAINS IN EFFECT FOR THE FLATHEAD RIVER AT COLUMBIA FALLS... The Flood Watch continues for * The Flathead River at Columbia Falls in northwest Montana. * Until further notice. * At 1 PM Tuesday the stage was 13.7 feet. The river will continue to rise to near 14.0 feet by Thursday, with additional rises possible thereafter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
704
WGUS65 KMSO 091514
FFAMSO
Flood Watch
National Weather Service Missoula MT
914 AM MDT Wed May 9 2018
MTZ003-102100-
/O.CON.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Flathead/Mission Valleys-
914 AM MDT Wed May 9 2018
...FLOOD WATCH REMAINS IN EFFECT FOR THE FLATHEAD RIVER AT
COLUMBIA FALLS...
The Flood Watch continues for
* The Flathead River at Columbia Falls in northwest Montana.
* Until further notice.
* At 9 AM Wedneday the stage was 13.6 feet. The river will
continue to rise to near 14.0 feet by Thursday, with additional
rises possible thereafter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4817 11422 4818 11416 4818 11414 4816 11412
4812 11411 4810 11408 4804 11411 4805 11415
4810 11416 4813 11417 4813 11419 4811 11422
4813 11426 4818 11430 4823 11427 4825 11426
4833 11425 4838 11421 4840 11412 4847 11411
4845 11400 4837 11402 4835 11408 4832 11416
4828 11418 4825 11418 4822 11422 4818 11423
$$810
WGUS65 KMSO 091827
FFAMSO
Flood Watch
National Weather Service Missoula MT
1227 PM MDT Wed May 9 2018
MTZ004-100230-
/O.EXA.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lower Clark Fork Region-
1227 PM MDT Wed May 9 2018
...FLOOD WATCH IN EFFECT FOR CLARK FORK RIVER AT ST. REGIS...
The National Weather Service in Missoula has expanded the
* Flood Watch to include the Clark Fork River at St. Regis in
northwest Montana.
* Until further notice.
* At 12 PM Wednesday the stage was 17.9 feet. The river is
forecast to rise to near 19.0 feet on Friday, with additional
rises possible thereafter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4715 11508 4726 11517 4737 11508 4735 11493
4733 11487 4737 11483 4734 11474 4727 11477
4727 11488 4730 11496 4727 11500 4717 11475
4707 11485 4714 11500
$$
MTZ001-100230-
/O.EXA.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kootenai/Cabinet Region-
1227 PM MDT Wed May 9 2018
...FLOOD WATCH IN EFFECT FOR CLARK FORK RIVER NEAR PLAINS...
The National Weather Service in Missoula has expanded the
* Flood Watch to include the Clark Fork River near Plains in
northwest Montana.
* Until further notice.
* At 12 PM Wednesday the stage was 14.9 feet. The river is
forecast to rise to near 16.0 feet on Friday, with additional
rises possible thereafter. Minor flood stage is 16.0 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4735 11486 4740 11494 4749 11515 4752 11532
4757 11546 4767 11523 4760 11493 4742 11463
4735 11467 4730 11472
$$
MTZ003-100230-
/O.CON.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Flathead/Mission Valleys-
1227 PM MDT Wed May 9 2018
...FLOOD WATCH REMAINS IN EFFECT FOR THE FLATHEAD RIVER AT
COLUMBIA FALLS...
The Flood Watch continues for
* The Flathead River at Columbia Falls in northwest Montana.
* Until further notice.
* At 12 PM Wednesday the stage was 13.7 feet. The river will
continue to rise to near 14.0 feet by Thursday, with additional
rises possible thereafter. Minor flood stage is 14.0 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4817 11422 4818 11416 4818 11414 4816 11412
4812 11411 4810 11408 4804 11411 4805 11415
4810 11416 4813 11417 4813 11419 4811 11422
4813 11426 4818 11430 4823 11427 4825 11426
4833 11425 4838 11421 4840 11412 4847 11411
4845 11400 4837 11402 4835 11408 4832 11416
4828 11418 4825 11418 4822 11422 4818 11423
$$178 WGUS65 KMSO 092012 FFAMSO Flood Watch National Weather Service Missoula MT 212 PM MDT Wed May 9 2018 MTZ003-102030- /O.CON.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Flathead/Mission Valleys- 212 PM MDT Wed May 9 2018 ...FLOOD WATCH REMAINS IN EFFECT FOR THE FLATHEAD RIVER AT COLUMBIA FALLS... The Flood Watch continues for * The Flathead River at Columbia Falls in northwest Montana. * Until further notice. * At 12 PM Wednesday the stage was 13.7 feet. The river will continue to rise to near 14.0 feet later today into Thursday, with additional rises possible thereafter. Minor flood stage is 14.0 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && LAT...LON 4817 11422 4818 11416 4818 11414 4816 11412 4812 11411 4810 11408 4804 11411 4805 11415 4810 11416 4813 11417 4813 11419 4811 11422 4813 11426 4818 11430 4823 11427 4825 11426 4833 11425 4838 11421 4840 11412 4847 11411 4845 11400 4837 11402 4835 11408 4832 11416 4828 11418 4825 11418 4822 11422 4818 11423 $$ MTZ004-102030- /O.CON.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lower Clark Fork Region- 212 PM MDT Wed May 9 2018 ...FLOOD WATCH REMAINS IN EFFECT FOR CLARK FORK RIVER AT ST. REGIS... The National Weather Service in Missoula has expanded the * Flood Watch to include the Clark Fork River at St. Regis in northwest Montana. * Until further notice. * At 12 PM Wednesday the stage was 17.9 feet. The river is forecast to rise to near 19.0 feet on Friday, with additional rises possible thereafter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && LAT...LON 4715 11508 4726 11517 4737 11508 4735 11493 4733 11487 4737 11483 4734 11474 4727 11477 4727 11488 4730 11496 4727 11500 4717 11475 4707 11485 4714 11500 $$ MTZ001-102030- /O.CON.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kootenai/Cabinet Region- 212 PM MDT Wed May 9 2018 ...FLOOD WATCH REMAINS IN EFFECT FOR CLARK FORK RIVER NEAR PLAINS... The National Weather Service in Missoula has expanded the * Flood Watch to include the Clark Fork River near Plains in northwest Montana. * Until further notice. * At 12 PM Wednesday the stage was 14.9 feet. The river is forecast to rise to near 16.0 feet on Friday, with additional rises possible thereafter. Minor flood stage is 16.0 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && LAT...LON 4735 11486 4740 11494 4749 11515 4752 11532 4757 11546 4767 11523 4760 11493 4742 11463 4735 11467 4730 11472 $$
691 WGUS65 KMSO 101346 FFAMSO Flood Watch National Weather Service Missoula MT 746 AM MDT Thu May 10 2018 MTZ001-003-004-101500- /O.CAN.KMSO.FA.A.0004.000000T0000Z-180512T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kootenai/Cabinet Region-Flathead/Mission Valleys- Lower Clark Fork Region- 746 AM MDT Thu May 10 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northwest Montana and west central Montana has been cancelled. * The Flathead River at Columbia Falls will continue to run at high levels over the next several days but is forecast to remain below flood stage. * For the Clark Fork River at St. Regis and near Plains: The Flood Watch has been canceled and replaced with Flood Warnings. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 8, 3:56 AM MDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 8, 3:56 AM MDT, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Missoula MT 356 AM MDT Tue May 8 2018 .DISCUSSION...High pressure over western Montana and central Idaho today will bring warm and generally dry conditions to the region. Some areas of fog have formed overnight where skies cleared, generally though the valleys of central Idaho and far northwest Montana. Fog should lift in most areas by mid afternoon. Rivers will continue to run high and fast, with many experiencing flooding due to continued snowmelt. The dry weather will quickly come to an end late tonight in central Idaho as showers and thunderstorms are anticipated to develop ahead of an approaching frontal boundary. Any storms that develop will be capable of locally heavy rain. As the front spreads into western Montana during the day Wednesday, showers and thunderstorms will become widespread, especially in the afternoon. Threats with afternoon thunderstorms will continue to include lightning, locally heavy rain and gusty winds. The convective nature of precipitation on Wednesday should keep it from having a huge influence on river levels. The continued warm temperatures (especially overnight) will be the biggest player in rising river levels due to continued snowmelt. Another weather system will follow on Thursday afternoon and is expected to bring scattered rain showers and possibly an isolated thunderstorm. The best chance for storms will be mainly south of the I-90 corridor stretching from central Idaho through west- central and southwest Montana during the evening hours. On Friday, an upper level low will drop down from Canada and will bring northerly winds and increasing precipitation, especially along the Continental Divide. Precipitation intensity will mainly be light to moderate, but a cool and showery day is expected on Friday with daytime high temperatures in the 50s. Clouds will slowly begin to clear out across northwest Montana on Friday night, which may lead to temperatures near freezing Saturday morning and Sunday morning. In the long range forecast, models are in fairly good agreement with a ridge of high pressure building over the region on Sunday and continuing through the first half of next week. && .AVIATION...Skies have generally cleared this morning, with the exception of some low stratus near the Continental Divide in northwest Montana. Some areas of valley fog have developed where skies have cleared, primarily through the Idaho panhandle northward into northwest Montana. Fog is anticipated to lift in most areas by mid morning. High pressure over the region will create generally pleasant conditions with plenty of sunshine. The next weather system approaches late tonight, with thunderstorms possible through central Idaho afternoon 09/0600z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.